MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; Ventricular (assist) bypass

THORATEC CORPORATION HEARTMATE®, POWER MODULE PATIENT CABLE 14V; Ventricular (assist) bypass
Model Number 103426
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section g3 - there was no patient involved in this event.The pma# provided is associated with most recent approval.Manufacturer's investigation conclusion: the reported event of the power module alarming was confirmed via analysis of the returned power module patient cable.The patient cable (lot number: 11015092201) was returned to the service depot with the power module (serial number: (b)(6)) and the patient cable was functionally tested and was unable to pass testing.The cable was forwarded to product performance engineering (ppe) for further analysis.The resistances of the patient cable conductors were measured and an open loop and increased resistances on several wires, including the power lines in both the black and white power cables, was observed.The patient cable was connected to a calibrated power module, system monitor, and mock loop for an extended amount of time.The cable was manipulated along its length and upon manipulating the strain relief of the 16 pin lemo connector, a connect power alarm became active on the system controller and system monitor.The strain relief and outer jacket were removed, and the clear wire of the patient cable was found damaged.The clear wire is responsible for rsoc voltage and damage to this wire would result in the reported event.The root cause for the reported was determined to be due to wire fatigue within the patient cable; however, the cause for the wire fatigue was unable to be conclusively determined through this investigation.The device history records were unable to be reviewed due to the records being unavailable and maintained by the vendor.Heartmate 3 instructions for use (rev.C) section 7 entitled ¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.D) section 5 entitled ¿alarms and troubleshooting¿ addresses how to properly interpret and troubleshoot all system alarms including low voltage alarms.Heartmate 3 instructions for use (rev.C) section 8 entitled ¿equipment storage and care¿ and heartmate 3 patient handbook (rev.D) section 6 entitled ¿caring for the equipment¿ addresses how to properly care for and maintain the equipment for proper use.Heartmate 3 instructions for use (rev.C) section 8 entitled ¿equipment storage and care¿ and heartmate 3 patient handbook (rev.D) section 6 "caring for the equipment" describes how to care for and clean all equipment including the system controller power cables and power cable connectors.Section 10, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of heartmate 3 lvad, including inspecting the integrity of the power module patient cable.This section also informs the user to replace any equipment or system component that appears damaged or worn.The power module ifu (rev.B) states that the product life of the 14v power module patient cable is one year from date of first use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the power module repeatedly alarmed.The power module was sent in for repair.The power module patient cable was returned and did not pass testing.

Brand Name
HEARTMATE®, POWER MODULE PATIENT CABLE 14V
Common Device Name
Ventricular (assist) bypass
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20423790
Report Number2916596-2024-06755
Device Sequence Number15360314
Product Code DSQ
UDI-Device Identifier00813024010784
UDI-Public(01)00813024010784(10)11015092201
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103426
Device Catalogue Number103426
Device Lot Number11015092201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Initial Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown